Acta Mathematica

Normal forms for real surfaces in C2 near complex tangents and hyperbolic surface transformations

Jürgen K. Moser and Sidney M. Webster

Full-text: Open access


Alfred P. Sloan Fellow. Partially supported by NSF, Grant No. MCS 8100793.

Article information

Acta Math. Volume 150 (1983), 255-296.

Received: 1 June 1982
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

1983 © Almqvist & Wiksell


Moser, Jürgen K.; Webster, Sidney M. Normal forms for real surfaces in C 2 near complex tangents and hyperbolic surface transformations. Acta Math. 150 (1983), 255--296. doi:10.1007/BF02392973.

Export citation


  • Bedford, E. & Gaveau, B., Envelopes of holomorphy of certain 2-spheres in C2. To appear in Amer. J. Math., 105 (1983).
  • Birkhoff, G. D., The restricted problem of three bodies. Rend. Circ. Mat. Palermo, 39 (1915), 265–334. (In particular p. 310 and p. 329.)
  • —, Surface transformations and their dynamical applications. Acta Math., 43 (1920), 1–119. (In particular p. 7.)
  • Bishop, E., Differentiable manifolds in complex Euclidean space. Duke Math. J., 32 (1965), 1–22.
  • Chern, S. S. & Moser, J. K., Real hypersurfaces in complex manifolds. Acta Math., 133 (1974), 219–271.
  • Freeman, M., Polynomial hull of a thin two-manifold. Pacific J. Math., 38 (1971), 377–389.
  • Hunt, L. R., The local envelope of holomorphy of an n-manifold in Cn. Bol. Un. Mat. Ital., 4 (1971), 12–35.
  • Kenig, C. & Webster, S., The local hull of holomorphy of a surface in the space of two complex variables. Invent. Math., 67 (1982), 1–21.
  • Lewy, H., On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables. Ann. of Math., 64 (1956), 514–522.
  • Moser, J., On the integrability of area-preserving Cremona mappings near an elliptic fixed point. Boletin de la Sociedad Matematica Mexicana (2) 5 (1960), 176–180.
  • Siegel, C. L. & Moser, J. K., Lectures on Celestial Mechanics. Springer, 1971. (In particular, p. 166ff.)
  • Siegel, C. L., Vereinfachter Beweis eines Satzes von J. Moser. Comm. Pure Appl. Math., 10 (1957), 305–309.